Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 8, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 4, 2006, 11:27 PM CST for 4 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska. It took effect at Feb 5, 2006, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2006, 11:27 PM CST (05:27 UTC)
- In effect from
- Feb 5, 2006, 9:00 AM CST
- Expired
- Feb 5, 2006, 6:10 PM CST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 050527 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1027 PM MST SAT FEB 4 2006 ...STRONG WINDS WILL RETURN ON SUNDAY... .A POWERFUL STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS ON SUNDAY BRINGING STRONG WINDS TO PORTIONS OF THE TRI-STATE AREA. COZ090>092-KSZ001-013-027-041-NEZ079-051200- /O.NEW.KGLD.WI.Y.0008.060205T1500Z-060205T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 1127 PM CST SAT FEB 4 2006 /1027 PM MST SAT FEB 4 2006/ ...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ TO 4 PM MST /5 PM CST/ SUNDAY... NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 55 MPH WILL DEVELOP DURING THE MORNING HOURS ON SUNDAY. THE STRONGEST WINDS ARE EXPECTED ALONG AND WEST OF HIGHWAY 27 WHERE AREAS OF BLOWING DIRT MAY REDUCE VISIBILITIES AT TIMES...ESPECIALLY NEAR OPEN FIELDS. PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ MCGUIRE
4 follow-up statements
000 WWUS73 KGLD 051152 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 452 AM MST SUN FEB 5 2006 ...STRONG WINDS WILL RETURN TO THE TRI-STATE REGION TODAY... .A POWERFUL STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TODAY BRINGING STRONG WINDS TO PORTIONS OF THE TRI-STATE AREA. COZ090>092-KSZ001-013-027-041-NEZ079-051900- /O.CON.KGLD.WI.Y.0008.060205T1500Z-060205T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 552 AM CST SUN FEB 5 2006 /452 AM MST SUN FEB 5 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 4 PM MST /5 PM CST/ THIS AFTERNOON... NORTHWEST WINDS WILL DEVELOP AND INCREASE TO 35 TO 40 MPH WITH GUSTS TO 55 MPH THIS MORNING AND CONTINUE INTO THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ALONG AND WEST OF KANSAS HIGHWAY 27. AREAS OF BLOWING DIRT MAY REDUCE VISIBILITIES AT TIMES...ESPECIALLY NEAR OPEN FIELDS. PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LAMMERS
000 WWUS73 KGLD 051856 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1156 AM MST SUN FEB 5 2006 ...STRONG WINDS WILL CONTINUE ACROSS THE TRI-STATE REGION THIS AFTERNOON... .A POWERFUL STORM SYSTEM CENTERED OVER THE TRI-STATE AREA WILL PRODUCE STRONG WINDS ACROSS PORTIONS OF THE TRI-STATE AREA. COZ090>092-KSZ001-013-027-041-NEZ079-052300- /O.CON.KGLD.WI.Y.0008.000000T0000Z-060205T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 1256 PM CST SUN FEB 5 2006 /1156 AM MST SUN FEB 5 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON. STRONG NORTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH WILL SPREAD FROM EASTERN COLORADO INTO PARTS OF WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA. THE STRONGEST WINDS SHOULD REMAIN WEST OF HIGHWAY 27. AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES WILL BE POSSIBLE NEAR OPEN FIELDS. THE WINDS ARE EXPECTED TO BEGIN DECREASING BY LATE AFTERNOON. PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FS
000 WWUS73 KGLD 052238 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 338 PM MST SUN FEB 5 2006 ...STRONG WINDS WILL CONTINUE ACROSS THE TRI-STATE REGION THIS AFTERNOON... .A POWERFUL STORM SYSTEM CENTERED OVER THE TRI-STATE AREA WILL PRODUCE STRONG WINDS ACROSS PORTIONS OF THE TRI-STATE AREA. COZ090>092-060100- /O.EXT.KGLD.WI.Y.0008.000000T0000Z-060206T0100Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 338 PM MST SUN FEB 5 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE WIND ADVISORY FOR EASTERN COLORADO HAS BEEN EXTENDED UNTIL 6 PM MST THIS EVENING. STRONG NORTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH WILL CONTINUE LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. THEREFORE THE WIND ADVISORY FOR EASTERN COLORADO HAS BEEN EXTENDED UNTIL 600 PM MST. WINDS SHOULD BEGIN TO GRADUALLY DECREASE AFTER SUNSET. PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ001-013-027-041-NEZ079-052345- /O.CON.KGLD.WI.Y.0008.000000T0000Z-060205T2300Z/ CHEYENNE KS-SHERMAN-WALLACE-GREELEY-DUNDY- INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND... SHARON SPRINGS...TRIBUNE...BENKELMAN 438 PM CST SUN FEB 5 2006 /338 PM MST SUN FEB 5 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... THE WIND ADVISORY FOR NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA WILL BE ALLOWED TO EXPIRE AT 4 PM MST /5 PM CST/ THIS AFTERNOON. NORTHWEST WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ FS
000 WWUS73 KGLD 060010 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 510 PM MST SUN FEB 5 2006 COZ090>092-060115- /O.CAN.KGLD.WI.Y.0008.000000T0000Z-060206T0100Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 510 PM MST SUN FEB 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. BREEZY NORTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE EVENING HOURS. $$ MWM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 4, 4:06 PM CST, 7 hours 21 minutes earlier.
Area forecast discussion, Feb 4, 4:06 PM CST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 306 PM MST SAT FEB 4 2006 .DISCUSSION... MAIN CHALLENGE THIS FCST PCKG DEALS WITH PCPN...WINDS...AND TEMPS SUN. DIDN/T MAKE ANY MAJOR ADJ TO THE GRIDS AS ETA AND GFS SEEM TO BE IN BETTER AGREEMENT. HOWEVER THE GFS IS STILL THE MORE AGGRESSIVE OF THE TWO IN TERMS OF PAINTING PCPN IN THE NRN PORTION OF THE CWA WHILE THE ETA SKIRTS IT OFF TO THE EAST. DECIDED TO LEAVE PCPN AS IS. STILL QUESTION WHETHER OR NOT THIS WL JUST BE A SNOW EVENT. HIGH TEMPS PROGGED TO CLIMB INTO THE UPPER 30S TO LWR 40S AND FCST SOUNDINGS SHOW MOIST MID LVLS WITH LWR LVLS DRY. DECIDED THAT EVAP COOLING WILL BE ENOUGH TO LWR TEMPS TO NR FREEZING SO DECIDED TO NOT REINTRODUCE -RA INTO THE MIX. AS FOR WINDS...HELD OFF ON ISSUING ANY ADVISORIES ATTM. BUFKIT SOUNDINGS SHOWING MOMENTUM TRANSFER GUSTS TO NR 40 KTS WITH H85 WINDS PROGGED TO 35 TO 40 KTS BEHIND FROPA. JUST WENT WITH WINDY/BREEZY WORDING AND LET MID SHIFT FURTHER EVALUATE 00Z MODEL RUNS. ANOTHER SHORTWAVE TROF WL QUICKLY SWING THRU TUE BUT LEFT OUT POPS AS MOISTURE LOOKS LIMITED. EXTENDED PATTERN LOOKS DRY WITH NR SEASONAL TEMPS WITH A TROF TO OUR EAST AND A RIDGE TO THE WEST. THE CLDST TEMPS LOOKS TO ARRIVE FRI WITH A MORE AMPLIFIED RIDGE OVR THE WRN US AND ARCTIC HIGH BUILDING INTO THE NRN PLAINS. THE ECMWF BREAKS OUT THE CLD AIR FRI WHEREAS THE GFSLR DELAYS THE CLD AIR TIL SAT. REGARDLESS OF THESE DIFFERENCES... TRIMMED TEMPS DOWN FRI AND SAT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK
Hazardous weather outlook, Feb 4, 6:39 AM CST, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 539 AM MST SAT FEB 4 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051500- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 639 AM CST SAT FEB 4 2006 /539 AM MST SAT FEB 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LOCKHART
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.